Oregon, 2010High Wind in Oregon, June 3, 2010
June 3, 2010 · NWS MFR · 1 event in 1 county or zone
A strong cold front brought severe winds to the Oregon coast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought severe winds to the Oregon coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 3, 8:18 PM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 3, 8:18 PM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
918 PM PDT THU JUN 3 2010
.DISCUSSION...
AN UPDATE WILL BE OUT SHORTLY TO ADD SOME ISOLATED THUNDERSTORMS TO
THE COASTAL WATERS AND THE COAST. OTHERWISE THE INCOMING STORM IS
WELL ON TRACK.
RADAR AND SATELLITE TRENDS HAVE SHOWN RAPID INTENSIFICATION OF
RAINFALL AND COOLING CLOUD TOPS OVER THE LAST COUPLE OF HOURS AS A
130+ KNOT 300MB JET MAXIMUM APPROACHES THE COAST. SEVERAL
ELEVATED DYNAMICS INDUCED LIGHTNING STRIKES HAVE OCCURRED OFFSHORE
DURING THIS TIME PERIOD...WITH ONE STRIKING DOWN SOUTHEAST OF
BROOKINGS ON THE CALIFORNIA SIDE OF THE BORDER IN THE LAST HOUR.
BLENDED TOTAL PRECIPITABLE WATER IMAGERY FROM A LITTLE OVER TWO
HOURS AGO SHOWS 1 TO 1.5 INCH VALUES IMPACTING THE COAST. ALTHOUGH
THE GFS90 PEAKS VALUES IN THIS RANGE THE JET MAX AND OBSERVED
MOISTURE PLUME ON THE TPW PRODUCT HINT THAT VALUES MAY BRIEFLY
EXCEED 1.5 INCHES AS THE RAPIDLY DEVELOPING SURFACE LOW FORM OFF OF
OUR COAST. CALLS AROUND 9PM INDICATED ABOUT A HALF INCH OF RAIN IN
THE BROOKINGS AREA IN THE LAST HOUR.
THE HEAVIEST RAINFALL SHOULD OCCUR THROUGH 09Z OVER MUCH OF THE
WEST SIDE AND THROUGH 12Z ON THE EAST SIDE. ON FRIDAY
PRECIPITATION WILL BE LIGHTER...BUT STILL APPRECIABLE IN OVER
SOUTHWEST UPSLOPE AREAS AND THE HIGHER TERRAIN...WITH PLENTY OF
CLOUD COVER LINGERING.
SATURDAY WILL YIELD TEMPERATURE 3 TO 7 DEGREES WARMER WITH SOME
PARTIAL SUN FOR MANY AREAS...ALONG WITH SOME RAIN CHANCES
PRIMARILY LATER IN THE DAY. LUTZ
&&
.AVIATION...
A PLUME OF MODERATE TO HEAVY RAIN MOVING ONSHORE ALONG THE COAST
AT AND NEAR THE OREGON AND CALIFORNIA BORDER IS CAUSING AND WILL
CONTINUE TO CAUSE IFR TO LIFR CEILINGS ACROSS MUCH OF THE WEST
SIDE THIS EVENING. EXPECT CIG AND VIS REDUCTIONS TO REMAIN IN THIS
RANGE THROUGH THE NIGHT IN THESE AREAS...AND THEN IMPROVE TO IFR
TO MVFR ON THE COAST TO MVFR TO VFR INLAND DURING THE DAY ON
FRIDAY. HIGHER TERRAIN WILL LIKELY REMAIN TOTALLY OBSCURED THROUGH
FRIDAY. ON THE EAST SIDE VFR WILL DIMINISH TO MVFR WITH TERRAIN
OBSCURATIONS THROUGH THE NIGHT...IMPROVING TO MAINLY VFR FRIDAY
MORNING...EXCEPT IN SISKIYOU COUNTY AS FLOW CONVERGES LOW CLOUDS IN
THE MOUNT SHASTA AREA. LUTZ
&&
.PREV DISCUSSION... /ISSUED 210 PM PDT THU JUN 3 2010/
SHORT TERM...A PACIFIC LOW IN THE GULF OF ALASKA WILL PERSIST
THROUGH SUNDAY WITH A VERY MOIST WESTERLY FLOW EXTENDING ACROSS
THE PACIFIC AND INTO NORTHERN CALIFORNIA AND SOUTHERN OREGON.
SHORTWAVES MOVING AROUND BASE OF THE LOW WILL IMPACT THE AREA
TONIGHT AND AGAIN SATURDAY.
TODAY...A STRONG SURFACE LOW IS MOVING TOWARDS THE SOUTHERN OREGON
COAST AND LIGHT RAIN HAS BEEN SLOWLY SPREADING INTO THE AREA THIS
AFTERNOON. RAIN WILL INCREASE THIS EVENING AND TONIGHT AS THE
SURFACE LOW MOVES CLOSER TO THE COAST. THIS LOW WILL BRING MODERATE
AND OCCASIONALLY HEAVY RAIN TO THE COAST WITH MODERATE RAIN
INLAND. RAIN WILL CONTINUE THROUGH EARLY FRIDAY MORNING...BECOMING
SCATTERED SHOWERS AS THE LOW MOVES NORTHEAST AND INLAND. HEAVIEST
RAIN IS EXPECTED ALONG THE COAST WITH 1 TO 3 INCHES OF RAIN LIKELY
AND LOCALLY HIGHER AMOUNTS POSSIBLE. ALSO HEAVY RAIN IS LIKELY AT
TIMES OVER THE CASCADES AND FOR AREAS INTO WESTERN SISKIYOU COUNTY.
AS THE SURFACE LOW APPROACHES WITHIN AROUND 120 NM OF THE
COAST LATE THIS EVENING INTO TONIGHT...WINDS WILL INCREASE OVER THE
WATERS AND AT THE COAST WITH GUSTS OF 45 TO 55 KTS POSSIBLE OVER
THE WATERS AND 50 TO 60 KT POSSIBLE ALONG THE COAST...ESPECIALLY
NEAR HEADLANDS AND EXPOSED TERRAIN. THIS IS AN USUALLY STRONG
SYSTEM FOR THIS TIME OF YEAR AND IS OCCURING AFTER A HEAVY
RAIN EVENT SO SOILS ARE ALREADY VERY WET AND SOME TREES OR ROCKS
MAY HAVE WEAKENED. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE
COAST. ELSEWHERE EXPECT GUSTY WINDS TO INCREASE OVER THE
MOUNTAINS. STRONG WIND GUSTS ARE ALSO EXPECTED IN THE SHASTA VALLEY
AND FOR AREAS OF LAKE COUNTY ESPECIALLY NEAR SUMMER LAKE TONIGHT
INTO FRIDAY. WIND ADVISORIES HAVE BEEN ISSUES FOR THESE AREAS.
MODERATE AND HEAVY RAIN FROM THE CASCADES WEST WILL KEEP RIVER
FLOWS ELEVATED. NO FLOODING IS EXPECTED FOR MAINSTREAM RIVERS BUT
FLOWS WILL BE HIGHER THAN NORMAL THROUGH FRIDAY EVENING.
SHOWERS WILL DECREASE BEHIND THE LOW FRIDAY AFTERNOON AND EVENING.
THEN ANOTHER SURFACE LOW IS FORECAST TO APPROACH THE SOUTHERN
OREGON COAST SATURDAY EVENING INTO SUNDAY MORNING. MODELS CONTINUE
TO SHOW VARIABILITY ON THE STRENGTH OF THIS NEXT LOW. OVERALL IT
LOOKS LIKE IT WILL BE MUCH WEAKER THAN THE SYSTEM COMING IN
TONIGHT WITH MUCH WEAKER WINDS AND LIGHTER RAIN.
LONG TERM...MONDAY TO THURSDAY...THE NAEFS ENSEMBLE MEAN WITH
LITTLE VARIATION AMONG INDIVIDUAL MEMBERS...ALONG WITH THE ECMWF
OPERATIONAL MODEL...FILL THE PERSISTENT GULF OF ALASKA LOW NEXT
WEEK. THIS RESULTS IN MORE OF A ZONAL FLOW OVER THE PACIFIC
NORTHWEST WITH HIGHER 500MB HEIGHTS...DRIER CONDITIONS...AND
WARMER SURFACE TEMPERATURES. TUESDAY WILL LIKELY BE THE WARMEST
DAY OF THE PERIOD WITH MEDFORD FORECAST TO REACH 80F FOR ONLY THE
SECOND TIME THIS YEAR AND EAST SIDE READINGS RISING INTO THE UPPER
70S. UPPER TROUGHING MAY COOL THINGS OFF LATE WEDNESDAY INTO
THURSDAY WITH A SLIGHT CHANCE OF RAIN MAINLY ALONG THE COAST.
MODELS ARE IN AGREEMENT OF RESUMING THE GENERALLY WET AND COOL
WEATHER TOWARD THE END OF NEXT WEEK.
AVIATION...AS ANOTHER PACIFIC SYSTEM MOVES INLAND THIS AFTERNOON
INTO THE EVENING...EXPECT AREAS OF MOUNTAIN OBSCURATIONS TO BECOME
WIDESPREAD BY THIS EVENING. ALONG THE COAST AREAS OF MVFR CIGS
THIS AFTERNOON WILL BECOME WIDESPREAD WITH AREAS OF IFR
DEVELOPING IN THE EVENING THRU OVERNIGHT. LOW LEVEL WIND SHEAR IS
EXPECTED LATE IN THE EVENING INTO THE OVERNIGHT PERIOD ALONG THE
COAST AS WELL. FOR INLAND AREAS...AREAS OF MVFR CIGS WILL SPREAD
INLAND DURING THE LATE AFTERNOON AND EVENING BECOMING WIDESPREAD
DURING THE LATE EVENING AND OVERNIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 AM PDT FRIDAY FOR ORZ021-022.
WIND ADVISORY FROM 4 AM TO 2 PM PDT FRIDAY FOR ORZ031.
CA...WIND ADVISORY FROM 1 AM TO 8 AM PDT FRIDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 8 AM PDT FRIDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT FRIDAY FOR
PZZ350-356-370-376.
BTL/CCHazardous weather outlook, Jun 3, 4:56 PM PST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
556 PM PDT THU JUN 3 2010
ORZ021-022-050100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
556 PM PDT THU JUN 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
STRONG GUSTY WINDS THIS EVENING INTO TONIGHT
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF GUSTY WINDS INTO FRIDAY
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-ORZ031-050100-
CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
556 PM PDT THU JUN 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
STRONG GUSTY WINDS THIS EVENING INTO TONIGHT
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF GUSTY WINDS INTO FRIDAY
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 8:01 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
06/03/2010 M1.52 INCH CURRY OR TRAINED SPOTTER
1.52 SINCE MIDNIGHT AND .51 IN PAST HOUR.
&&
SVENHigh Wind, Curry County Coast
- When
- June 3, 10:13 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
The Flynn Prairie RAWS measured a sustained south-southwest wind of 39 mph with a gust to 58 mph at 03/2213 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Idaho, June 3 to 11, 2010$3.2 million · 52 kt wind · 12 events
- Hail and Damaging Winds in Massachusetts, June 3, 20101 injured · $153,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 20101 injured · $61,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 3, 2010$131,000 · 1 in hail · 5 events
- Flash Flood and Hail in Kentucky, June 3, 2010$73,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 3, 2010$58,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 3, 20102 injured · $25,000 · 74 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2010$18,000 · 50 kt wind · 10 events
- Flash Flood and Flood in Virginia, June 3, 2010$25,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 3, 201057 kt wind · 21 events
- Tornado and Hail in Nebraska, June 3, 2010EF0 · 21 events
- Tornadoes and Flash Flood in Louisiana, June 3 to 4, 2010$13,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223591.